nose inflamation and depression etc after Pred

Does anyone else have dreadful problems with tapering off of Predisnolone tablets? I tapered off two days ago and ever since have a horrible headache, gut pains, and a very inflamed nose both inside the nasal passages but especially at the top behind the space between my eyebrows. I am now very depressed all the time and weepy( I wasn't before I took the tablets)but my asthma has got better. I thought I would be celebrating when that happened but I feel so hopeless and helpless now. All my confidence has gone away. Sandy

3 Replies

  • Hi sandy,

    Sorry you're struggling, pred is truly evil stuff!

    It sounds like you tapered too quickly and your body is protesting.

    Iy will get better over the next.few.days but next time you need pred tell your Dr about this so that they can taper you off more slowly.

    Hugs, be kind to yourself and remember it will get better day ny day.


  • hi Sandy,

    When im on steroid reduction Im always crying so if im on it longer than ten days I have to reduce slowly and hate taking them xxx

    take care duck and chin up

  • Thank you, for the kind messages. What I did was, tapered in with 4 tabs, then did the six days of 8 tabs a day, which made me feel extremely weak and get a permanent headache, then tapered off over 4 days: 7 tabs, 5 tabs, 3 tabs, 1 tab, even though my GP told me its no longer necessary to taper at all. She said it's just prolonging the problems. But I tapered this way becasue I felt weak, and remembered feeling unwell the previous time when I was only prescribed 6 tabs a day for 5 days.

    The first day was just the headache and tummy-ache, but then a permanent migraine storm, IBS gut pain and spasms, and the agonising nose pain (swelling and inflamation inside, at the top and between the eyebrows. I have been so weak and ill I can hardly totter around.

    I think my GP will insist that I don't taper in future. But I think the increased dose has trigggered all this.The leaflet in the box says NEVER just stop, but my GP insists its okay to. I feel too poorly and hopeless to go back to her at the moment - she is certain she's right, (she specialises in asthma) but I don't feel I can do this again, and I don't feel I can do anything else to get rid of the Flare-up/ virus problems which make me unable to look after myself.

    Is it normal to have these round-the-clock migraines, gut and nose pain, and weakness? Was my tapering off too quick? but I may not be given enough tabs to do it slower in future. I'm really trying to get back to where I was and be more positive. It's just difficult to see a way I can cope with in the future. I have often reacted strongly to meds. in the past, so I am concerned. Also, I've suffered from serious mood swings and depression in the past but for the last three years was okay.I don't want to be forced back to that stuff all over again. But do I have any choices if I'm going to control my asthma flare-ups? kind regards, Sandy

You may also like...